MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMPR INTERF SCRW,FULL THD; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. BIO-COMPR INTERF SCRW,FULL THD; BIO SOFT TISSUE FIXATN FASTNR
Model Number BIO-COMPR INTERF SCRW,FULL THD
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during an anterior cruciate ligament surgery the screw broke.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a different device.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to applying excessive mechanical forces during use; misaligned insertion; prying/leveraging the device during insertion.
 
Event or Problem Description
Further information were provided that the surgeon tried to implant in the screw into the bone but the screw didn¿t advance and the thread didn¿t grip, while he forced the implant the tip of the screw broke off but it was at the beginning of the tibial tunnel so the surgeon was able to remove the fragment with a clamp.

Brand Name
BIO-COMPR INTERF SCRW,FULL THD
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17919824
Report Number1220246-2023-08157
Device Sequence Number2971641
Product Code MAI
UDI-Device Identifier00888867016231
UDI-Public00888867016231
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K071176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBIO-COMPR INTERF SCRW,FULL THD
Device Catalogue NumberAR-1400TC
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2023
Supplement Date Received by Manufacturer02/28/2025
Initial Report FDA Received Date10/12/2023
Supplement Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown